MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20038E
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris smartsite extension set had connection issues.The following information was provided by the initial reporter: while turning the patient, there was a significant drop in the patient's blood pressure.This required emergent actions, and the physicians were notified and brought to bedside.Medications were administered and were titrated to increase the patient's blood pressure.While placing a backboard underneath the patient, blood was discovered under the patient's back.Upon further investigation, it was found that the iv tubing connected to the patient's rij [right internal jugular] cordis was severed.The medications the patient was receiving to maintain their blood pressure were administered through this line.Due to the disconnection, the patient was not receiving the medications and experienced blood loss from the severed line as well.The severed iv tubing was promptly replaced.
 
Additional Manufacturer Narrative
The customer reported that product 20038e was disconnected.One sample was received for quality evaluation.Upon inspection of the sample, it was determined that the sample is not a bd product.The sample had a male luer separated from the rest of the assembly.Due to the fact that the product is not a bd product, no further investigation will be conducted.The customer complaint of disconnection can not be confirmed based on the sample submitted.A root cause analysis was not conducted based on the sample submitted not being a bd product.A device history record review for the reported model 20038e lot number 25075326 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23716511
Report Number9616066-2025-03657
Device Sequence Number8901392
Product Code FPA
UDI-Device Identifier07613203011976
UDI-Public(01)07613203011976(17)280708(10)25075326
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20038E
Device Lot Number25075326
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale